PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Irreducible Sobol’ sequences in prime power bases

Volume 173 / 2016

Henri Faure, Christiane Lemieux Acta Arithmetica 173 (2016), 59-80 MSC: Primary 11K38; Secondary 11K06. DOI: 10.4064/aa8226-1-2016 Published online: 14 March 2016

Abstract

Sobol’ sequences are a popular family of low-discrepancy sequences, in spite of requiring primitive polynomials instead of irreducible ones in later constructions by Niederreiter and Tezuka. We introduce a generalization of Sobol’ sequences that removes this shortcoming and that we believe has the potential of becoming useful for practical applications. Indeed, these sequences preserve two important properties of the original construction proposed by Sobol’: their generating matrices are non-singular upper triangular matrices, and they have an easy-to-implement column-by-column construction. We prove they form a subfamily of the wide family of generalized Niederreiter sequences, hence satisfying all known discrepancy bounds for this family. Further, their connections with Niederreiter sequences show these two families only have a small intersection (after reordering the rows of generating matrices of Niederreiter sequences in that intersection).

Authors

  • Henri FaureAix-Marseille Université
    CNRS, Centrale Marseille, I2M, UMR 7373
    13453 Marseille, France
    e-mail
  • Christiane LemieuxDepartment of Statistics
    and Actuarial Science
    University of Waterloo
    200 University Avenue West
    Waterloo, ON N2L 3G1, Canada
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image